Alert archive / West Virginia / Areal Flood Warnings in 2021
Areal Flood Warning 20, NWS Charleston, WV
NWS Charleston, WV issued this areal flood warning at Jun 10, 2021, 10:45 PM EDT for Jackson County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 10:45 PM EDT (02:45 UTC)
- Expired
- Jun 11, 2021, 12:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, WV
The radar
The Charleston,WV radar (KRLX), 69 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743
WGUS41 KRLX 110245
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
1045 PM EDT Thu Jun 10 2021
WVC035-110445-
/O.NEW.KRLX.FA.W.0020.210611T0245Z-210611T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson WV-
1045 PM EDT Thu Jun 10 2021
The National Weather Service in Charleston has issued a
* Flood Warning for...
Northeastern Jackson County in northwestern West Virginia...
* Until 1245 AM EDT.
* At 1045 PM EDT, Emergency management reported several ongoing
water rescues with runoff overflowing onto roadways in downtown
Ripley. Heavy rain has ended recently, however roads may still
have ponding water or be altogether closed.
* Some locations that will experience flooding include...
Ripley, Ravenswood, Sandyville and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3898 8171 3900 8163 3901 8156 3897 8156
3894 8153 3892 8153 3891 8153 3887 8153
3883 8159 3880 8172 3887 8175 3893 8176
$$
JZ1 follow-up statement
097
WGUS81 KRLX 110442
FLSRLX
Flood Statement
National Weather Service Charleston WV
1242 AM EDT Fri Jun 11 2021
WVC035-110452-
/O.EXP.KRLX.FA.W.0020.000000T0000Z-210611T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson WV-
1242 AM EDT Fri Jun 11 2021
...FLOOD WARNING WILL EXPIRE AT 1245 AM EDT EARLY THIS MORNING FOR
NORTHEASTERN JACKSON COUNTY...
The heavy rain has long since ended and flood waters have receded.
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3898 8171 3900 8163 3901 8156 3897 8156
3894 8153 3892 8153 3891 8153 3887 8153
3883 8159 3880 8172 3887 8175 3893 8176
$$
JLBWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Jun 10, 9:16 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 10, 9:16 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
916 PM EDT Thu Jun 10 2021
.SYNOPSIS...
Tropical airmass remains in place through Friday. Mainly
scattered thunderstorms are expected this afternoon with better
coverage expected Friday with a back door cold front.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 915 PM Thursday...
Overall, no changes necessary to the ongoing forecast.
Showers/storms are slowly diminishing in intensity, and should
continue to do so throughout the night, before ramping back up
again on Friday.
As of 242 PM Thursday...
Latest radar imagery shows scattered to numerous areas of convection
has developed across the region. The activity that has developed so
far has generally be low topped and in many instances has contained
little to no lightning, which makes sense since instability values
are on the low side as SPC mesoanalysis data indicates MLCAPEs are
about 500 to 1000 J/kg. However, as has been the case for much of
this week, the moisture parameters are still very high in this
extremely moist airmass which consists of anomalously high with
PWATs ranging from 1.7 to 2 inches, deep warm cloud depths of around
12 kft, and low/mid mean RH values of mainly 85% or higher. In
addition, with 850mb-300mb mean wind values of 10 kts or less, slow
storm motions will increase residence times over areas that
experience localized torrential downpours and thus, isolated to
scattered instances of flash flooding will remain the main concern
through tonight. So, have included a good portion of our CWA in a
Flash Flood Watch through Friday evening. While convection from
today should mostly ease by tonight with the loss of heating,
decided to just maintain the Flash Flood Watch through tomorrow
evening because widespread convection is expected to develop again
on Friday within an environment of nearly identical moisture
parameters. Otherwise, expecting patchy valley fog to be possible
tonight across parts of the area, especially in areas that receive
heavy rain today.
As mentioned previously, the tropical-like atmospheric
conditions that have been in place for much of this past week
will still remain in place on Friday. In addition, a weak
surface front is expected to slowly push southward through the
area and this feature combined with a broad mid/upper level
trough is expected to result in scattered to numerous showers
and storms Friday afternoon and evening. Once again, greatest
concern will continue to be localized torrential downpours that
could result in isolated instances of flash flooding, so the
aforementioned Flash Flood Watch is not expected to end until
Friday at 8 PM EDT at this time and will have subsequent shifts
evaluate this for any possible expansions if necessary.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 255 PM Thursday...
The period begins with a lingering upper level disturbance slowly
sliding away from the region. This feature will still provide the
area with the opportunity for scattered showers/isolated storms
Friday night, with coverage generally diminishing as the night
progresses from north to south. Saturday in general will be a much
more tranquil day, with a chance for diurnal showers and isolated
storms, mainly along the southern portion of the area and in the
mountains. A weak cold front will then move through Sunday morning
into the afternoon, providing the opportunity for scattered showers
and isolated storms across the area. Rainfall associated with this
should be on the light side.
Temperatures for the weekend will be on the warm side, with highs
both days in the 80s for the lowlands, with Saturday being the
warmer of the two days. The higher terrain will see high
temperatures in the 60s/70s for the weekend.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 255 PM Thursday...
To start the new work week we see the pattern amplify, with a rather
potent trough developing across the eastern US. Guidance has come
into pretty good agreement in terms of this working into the area,
which should provide for cooler weather across the area by Tuesday.
For now, did not defer from the blend, but there is the possibility
temperatures will need to be lowered from current guidance for the
Tuesday-Thursday period. Overall the period should be mainly dry,
but will feature the chance for showers at times as mid-level energy
moves over the area courtesy of the upper trough.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
As of 812 PM Thursday...
Showers and thunderstorms will continue to occur during the TAF
period, creating brief MVFR and IFR conditions. Outside of
precipitation, VFR conditions through 06Z, when widespread
MVFR/IFR conditions will develop again in low stratus and/or
fog. Gradual improvement to VFR after 14-18Z, however,
convection will increase in coverage once again, with MVFR/IFR
conditions in vcnty of storms.
Winds remain light except gusty and erratic near thunderstorms.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Restrictions associated with fog and/or
stratus overnight may vary from forecast. Timing of improvement
to VFR on Friday may vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 06/11/21
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H H H M H L L L M M H
HTS CONSISTENCY H H H H H L H M H H H H
BKW CONSISTENCY H H H M M M L L L L M M
EKN CONSISTENCY H H M H M L M L M M M M
PKB CONSISTENCY H H H H H M M M M L L M
CKB CONSISTENCY H H H M H M M M H M M H
AFTER 00Z SATURDAY...
Chances for scattered thunderstorms remain in the forecast
through Saturday with possible IFR reductions. Patchy fog also
possible each morning through Saturday, especially where rain
falls the preceding day.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through Friday evening for WVZ005>009-
013>019-024>030-033-034-039-515>526.
OH...Flash Flood Watch through Friday evening for OHZ083-085>087.
KY...Flash Flood Watch through Friday evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...RG/04
NEAR TERM...SL/RG
SHORT TERM...04
LONG TERM...04
AVIATION...SLHazardous weather outlook, Jun 10, 11:07 AM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1107 AM EDT Thu Jun 10 2021 KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>019-024>030-033-034-039- 515>526-111515- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH- Wayne-Cabell-Mason-Jackson WV-Wood-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-McDowell- Wyoming-Upshur-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1107 AM EDT Thu Jun 10 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Scattered to numerous thunderstorms are expected this afternoon and this evening. Some of these storms will be capable of producing locally very heavy rainfall and will be slow moving. As a result, isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Shower and thunderstorm coverage is expected to increase Friday with the approach of a cold front. Flash flooding will be possible, especially for locations that received heavy rain in the preceding days. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-084-VAZ003-004-WVZ010-011-020-031-032-040-111515- Perry-Morgan-Athens-Washington-Vinton-Dickenson-Buchanan-Pleasants- Tyler-Doddridge-Harrison-Taylor-Barbour- 1107 AM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of southeast Ohio, southwest Virginia, and portions of central West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected this afternoon and this evening. Some of these storms will be capable of producing locally very heavy rainfall and will be slow moving. Isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Shower and thunderstorm coverage is expected to increase Friday with the approach of a cold front. Flash flooding will be possible, especially for locations that received heavy rain in the preceding days. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 10, 8:46 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
846 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM FLASH FLOOD 1 E COLD SPRINGS 38.30N 83.15W
06/10/2021 CARTER KY 911 CALL CENTER
FLOODING REPORTED ALONG ACORN LANE
&&
EVENT NUMBER RLX2100691
SLLocal storm report, Jun 10, 8:54 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
854 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD COWEN 38.41N 80.56W
06/10/2021 WEBSTER WV 911 CALL CENTER
FLOODING REPORTED ALONG WILLIAMS RIVER ROAD IN COWEN.
HIGH WATER IS STILL COVERING THE ROAD AND IT IS CLOSED.
&&
EVENT NUMBER RLX2100692
SLLocal storm report, Jun 10, 8:56 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
856 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FLASH FLOOD WIDEN 38.47N 80.86W
06/10/2021 CLAY WV COUNTY OFFICIAL
HIGH CREEK OUT OF ITS BANKS ALONG NICHOLAS STREET IN
WIDEN.
&&
EVENT NUMBER RLX2100693
SLSpecial weather statement, Jun 10, 8:59 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Charleston WV
859 PM EDT Thu Jun 10 2021
WVZ008-110145-
Jackson-
859 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JACKSON COUNTY...
At 855 PM EDT, a strong thunderstorm was located over Ripley. The
storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Ripley and Gay.
This includes Interstate 77 in West Virginia between mile markers 137
and 142.
Conditions in the atmosphere are such that weak, rotation has been
observed in this storm. Rotation or funnels usually develop beneath
showers or weak thunderstorms when the air aloft is especially cold.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3887 8153 3884 8152 3878 8152 3872 8156
3881 8176 3888 8174
TIME...MOT...LOC 0055Z 291DEG 4KT 3883 8169
11Local storm report, Jun 10, 9:24 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
924 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD RIPLEY 38.82N 81.71W
06/10/2021 JACKSON WV COUNTY OFFICIAL
FLOODING REPORTED IN RIPLEY, WITH AT LEAST 2 WATER
RESCUES ONGOING INVOLVING 2 SEPERATE VEHICLES THAT HAVE
DRIVEN INTO HIGH WATER. SEVERAL HOMES HAVE WATER IN
THEIR BASEMENTS DUE TO FLOODING.
&&
EVENT NUMBER RLX2100694
SLLocal storm report, Jun 10, 10:22 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1022 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD HAMLIN 38.28N 82.10W
06/10/2021 LINCOLN WV BROADCAST MEDIA
WATER COVERING ROUTE 3 AND ROUTE 10, AS WELL AS
ADJACENT ROADWAYS IN HAMLIN HILL AREA
&&
EVENT NUMBER RLX2100695
SLThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:11 PM EDT | Flash Flood Warning | RLX | Cabell, Lincoln | 2 hr |
| Jun 10, 8:21 PM EDT | Flash Flood Warning | RLX | Kanawha | 2 hr |
| Jun 10, 8:43 PM EDT | Special Weather Statement | RLX | Putnam | 32 min |
| Jun 10, 8:59 PM EDT | Special Weather Statement | RLX | Jackson | 46 min |
| Jun 10, 9:12 PM EDT | Flash Flood Warning | RLX | Harrison | 3 hr |
| Jun 11, 7:07 AM EDT | Flash Flood Warning | RLX | Logan, Mingo | 4 hr |
| Jun 11, 11:24 AM EDT | Flash Flood Warning | RLX | Braxton, Nicholas | 92 min |
| Jun 11, 12:04 PM EDT | Flash Flood Warning | RLX | Braxton, Gilmer, Lewis | 3 hr |
| Jun 11, 12:25 PM EDT | Flash Flood Warning | RLX | Lincoln, Putnam | 71 min |
| Jun 11, 1:15 PM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Taylor, Upshur | 3 hr |
| Jun 11, 2:25 PM EDT | Flash Flood Warning | RLX | Upshur | 3 hr |
| Jun 11, 2:43 PM EDT | Special Weather Statement | RLX | Doddridge | 62 min |
| Jun 11, 2:50 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison | 3 hr |
| Jun 11, 3:02 PM EDT | Special Weather Statement | RLX | Cabell, Wayne | 58 min |
| Jun 11, 3:26 PM EDT | Flash Flood Warning | RLX | Braxton, Lewis, Upshur | 6 hr |
| Jun 11, 3:31 PM EDT | Special Weather Statement | RLX | Lincoln, Putnam | 59 min |
| Jun 11, 3:56 PM EDT | Flash Flood Warning | RLX | Boone, Kanawha, Lincoln, Logan, Wayne | 5 hr |
| Jun 11, 4:35 PM EDT | Special Weather Statement | RLX | Boone, Kanawha, Logan | 55 min |
| Jun 11, 4:52 PM EDT | Flash Flood Warning | RLX | Boone, Kanawha | 3 hr |
| Jun 11, 5:03 PM EDT | Special Weather Statement | RLX | Ritchie | 57 min |
| Jun 11, 5:11 PM EDT | Special Weather Statement | RLX | Gilmer | 49 min |
| Jun 11, 5:14 PM EDT | Flash Flood Warning | RLX | Calhoun, Gilmer, Ritchie | 4 hr |
| Jun 11, 5:22 PM EDT | Special Weather Statement | RLX | Fayette | 23 min |
| Jun 11, 5:29 PM EDT | Flash Flood Warning | RLX | Ritchie | 3 hr |
| Jun 11, 5:37 PM EDT | Flash Flood Warning | RLX | Logan, Mingo | 2 hr |
| Jun 11, 5:43 PM EDT | Flash Flood Warning | RLX | Logan, Wyoming | 2 hr |
| Jun 11, 5:47 PM EDT | Flash Flood Warning | RLX | Braxton, Calhoun, Clay, Gilmer | 3 hr |
| Jun 11, 6:04 PM EDT | Areal Flood Warning | RLX | Harrison | 3 hr |
| Jun 11, 6:59 PM EDT | Flash Flood Warning | RLX | Braxton, Gilmer, Lewis | 4 hr |
| Jun 11, 7:21 PM EDT | Special Weather Statement | RLX | Nicholas | 54 min |
Nearby
Areal Flood Warnings in West Virginia, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.